Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 14, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Dec 29, 2024, 1:55 AM CST for 13 counties in Illinois. It took effect at Dec 29, 2024, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2024, 1:55 AM CST (07:55 UTC)
- In effect from
- Dec 29, 2024, 6:00 AM CST
- Expired
- Dec 29, 2024, 2:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL
The radar
The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS73 KILX 290755 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 155 AM CST Sun Dec 29 2024 ILZ045-046-055>057-062-063-066>068-071>073-292000- /O.NEW.KILX.WI.Y.0014.241229T1200Z-241229T2000Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Tuscola, Mattoon, Marshall, Lawrenceville, Charleston, Effingham, Newton, Flora, Olney, Robinson, Paris, Urbana, Greenup, and Danville 155 AM CST Sun Dec 29 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... * WHAT...North to northwest winds 20 to 30 mph with gusts 40 to 50 mph expected at times from I-57 east. * WHERE...Portions of east central and southeast Illinois. * WHEN...From 6 AM this morning to 2 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong along with rain can make driving difficult, especially for high profile vehicles. Use extra caution today if traveling across eastern IL. && $$ 07
1 follow-up statement
822 WWUS73 KILX 291956 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 156 PM CST Sun Dec 29 2024 ILZ045-046-055>057-062-063-066>068-071>073-292100- /O.EXP.KILX.WI.Y.0014.000000T0000Z-241229T2000Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Tuscola, Danville, Olney, Greenup, Charleston, Marshall, Newton, Champaign, Mattoon, Lawrenceville, Flora, Robinson, Paris, Urbana, and Effingham 156 PM CST Sun Dec 29 2024 ...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... Northwesterly winds will continue to gradually decrease this afternoon...thus the Wind Advisory is being allowed to expire. $$ Barnes
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Dec 28, 10:31 PM CST, 3 hours 24 minutes earlier. Its key messages:
- Rain will overspread much of central Illinois east of the Illinois River tonight into Sunday. Storm total rainfall will be greatest along/east of I-57 where the 12z HREF shows a 70-100% for greater than 1 inch.
- Much above normal temperatures will continue through Monday before a strong cold front passes and causes readings to drop below normal into the 20s by the end of next week.
Area forecast discussion, Dec 28, 10:31 PM CST, 3 hours 24 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1031 PM CST Sat Dec 28 2024 .KEY MESSAGES... - Rain will overspread much of central Illinois east of the Illinois River tonight into Sunday. Storm total rainfall will be greatest along/east of I-57 where the 12z HREF shows a 70-100% for greater than 1 inch. - Much above normal temperatures will continue through Monday before a strong cold front passes and causes readings to drop below normal into the 20s by the end of next week. && .SHORT TERM...(Tonight through Sunday) Issued at 211 PM CST Sat Dec 28 2024 A vigorous short-wave trough evident on 19z/1pm water vapor imagery over northern Texas will pivot northeastward over the next 24 hours...reaching northern Indiana/Ohio by Sunday evening. Thanks to copious Gulf of Mexico moisture flowing northward and an unstable airmass, a significant severe weather event is currently unfolding across the lower Mississippi River Valley. While the severe activity will remain well south of central Illinois tonight, widespread showers will overspread much of the KILX CWA later this evening through at least midday Sunday. 12z models are in relatively good agreement concerning the time of arrival and areal coverage of the precip...with consensus suggesting the most widespread/consistent showers occurring along/east of the I-55 corridor. Areas further west across the Illinois River Valley will likely remain mostly dry. Rainfall amounts will vary greatly from west to east across central Illinois. While some locations along/west of the Illinois River will see zero rainfall, 12z HREF shows a 70-100% chance for greater than 1 inch along/east of I-57. A low probability (10-20% chance) for greater than 2 inches exists along/southeast of a Robinson to Olney line. The 18z HRRR even shows amounts approaching 3 inches, but think this may be a bit overdone given the scope of the severe event happening upstream which may tend to limit northward moisture transport somewhat. The official forecast features totals of 1-1.50 along/east of I-57...with amounts approaching 2 inches along/southeast of a Robinson to Olney line. Rain will be ongoing Sunday morning, then will gradually diminish from west to east during the afternoon. While the steadiest showers will shift into the Great Lakes/Indiana as the day progresses, cannot rule out a few stray light showers or drizzle through the afternoon and even into Sunday evening as the short- wave lifts into Michigan. Barnes .LONG TERM...(Monday through Next Saturday) Issued at 211 PM CST Sat Dec 28 2024 Short-wave ridging will develop in the wake of the Sunday system, resulting in a mild and dry day on Monday with highs in the upper 40s and lower 50s. Meanwhile the next wave currently off the Pacific Northwest coast will quickly approach from the west, spreading another round of rain across central Illinois Monday night into Tuesday. As colder air begins to arrive in the wake of this wave, a brief rain/snow mix may develop along/north of I-72 as the precip ends Tuesday afternoon and evening. 12z Dec 28 models continue to indicate a significant chunk of the bitterly cold airmass just north of Alaska breaking loose and surging southeastward into the Midwest by the middle and end of next week. ECMWF shows 850mb temps dropping into the -10C to -15C range Wednesday through Saturday, resulting in a return to below normal highs in the 20s by the end of the forecast period. Barnes && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1031 PM CST Sat Dec 28 2024 A strong low pressure system tracking northeast through the lower Ohio Valley, will spread IFR ceilings north across the central IL terminals tonight, along with RA and MVFR to IFR visibilities, primarily from KSPI-KBMI and points southeast. Northeast winds will increase overnight, backing northwest toward daybreak, with highest gusts of 20-30 kt occuring at KDEC-KCMI. RA will diminish from the west on Sunday, finally clearing out of KCMI around mid afternoon. Ceilings are forecast to rise to MVFR levels as the rain diminishes. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 28, 2:28 PM CST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 228 PM CST Sat Dec 28 2024 ILZ027>031-036>038-040>043-047>053-291200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon- 228 PM CST Sat Dec 28 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ044>046-054>057-061>063-066>068-071>073-291200- Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 228 PM CST Sat Dec 28 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Rain will overspread the area tonight into Sunday morning. Storm total rainfall amounts will generally range from 1 to 1.50 along and east of I-57, but will likely approach 2 inches along and southeast of a Robinson to Olney line. While widespread flooding is not expected, isolated urban flooding may occur where storm drains are clogged with leaves and debris. In addition, significant rises are expected along smaller creeks and streams. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Barnes
In the hours before
Special weather statement, Dec 28, 8:55 PM CST, 5 hours before
Special Weather Statement National Weather Service Lincoln IL 855 PM CST Sat Dec 28 2024 ILZ027-036-040-290600- Knox-Fulton-Schuyler- Including the cities of Galesburg, Canton, and Rushville 855 PM CST Sat Dec 28 2024 ...PATCHY DENSE FOG WILL AFFECT TRAVEL OVER WEST CENTRAL ILLINOIS THIS EVENING... Patchy dense fog has formed across west central Illinois in the last couple of hours. Visibility may fall below one-quarter mile at times west of a Galesburg to Rushville line, leading to potentially hazardous travel conditions. Expect rapid changes in visibility over short distances, with visibility possibly even near zero at times. Be sure to slow down if you encounter dense fog. Use low beam headlights if driving, and leave plenty of distance between you and the vehicle ahead. 25
Special weather statement, Dec 28, 9:15 PM CST, 4 hours 40 minutes before
Special Weather Statement National Weather Service Lincoln IL 915 PM CST Sat Dec 28 2024 ILZ045-046-055>057-062-063-066>068-071>073-291000- Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 915 PM CST Sat Dec 28 2024 ...Strong Winds and Moderate to Heavy Rain Tonight Through Midday Sunday... Strong low pressure passing through Indiana will bring windy and rainy conditions to the area. Rainfall of 1 to 2 inches with locally higher amounts is forecast east of I-57, resulting in ponding of water on roadways and poor visibility. Also, a period of strong north to northwest winds with gusts near 40 mph is possible late tonight through early Sunday afternoon. The gusty winds and wet roads could cause slow travel conditions over eastern IL. 25
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 10:08 AM CST | River Flood Warning | ILX | Clay, Richland | 4 days |
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.